Generic Name: oxymorphone
Brand Names: Opana, Opana ER

What is Opana?

Opana is the brand name for oxymorphone and is also available in an extended-release version. This narcotic pain reliever is said to be similar to morphine and is meant to treat moderate to severe pain. The extended-release version is called Opana ER. Though it can be used safely and successfully, Opana can be habit-forming, leading to tolerance, physical and psychological dependence, overdose and the need for professional detox. Oxymorphone is an opioid agonist and a Schedule II Controlled Substance.

Opana Abuse

The abuse of prescription painkillers including Opana abuse is a major problem facing our society. This issue, in part, is likely due to the increase in the number of prescriptions being written. The Waismann Method Medical Group has seen a marked increase over the last decade in the number of people seeking opiate detox. Abuse can include a broad range of using practices, but basically means any use that goes beyond product labeling or doctor’s orders.

Regular users who have a legitimate prescription for Opana can turn to abuse after developing a tolerance. Recreational users often abuse the medication in order to achieve a high. Abuse can lead quickly to addiction for which professional medical detox is usually required. Most of the thousands of patients we’ve successfully treated for opioid addiction did not set out to abuse opioids like Opana or develop a dependency. It’s important to understand that whatever your situation is, there is help.

Signs of Opana Abuse

Any use of Opana that is outside or above its prescribed therapeutic use can constitute abuse. The drug can be easily acquired from pharmacies, hospitals and those patients with prescriptions. From here, it is often sold or traded illicitly.

Standard actions among abusers can include doctor-shopping to secure more than one supply, taking the drug compulsively despite the risks or negatives effects, and the loss of self-control or ability to make sound decisions. Abuse can include overuse, tampering with the medication or combining it with other substances to heighten the effects. This can be dangerous because Opana is a central nervous system depressant.

Combining Opana with other medications that have the same effect can be lethal. These can include alcohol, sedatives, tranquilizers and other opiates. A preoccupation with consuming or obtaining Opana can be an indication that physical and/or psychological dependence have developed. Prescription painkiller abuse can devastate lives and lead to overdose and death.

Opana Addiction

Opana addiction can have devastating consequences for the patients and their loved ones. As with other opiate medications, regular use of Opana can lead to the development of tolerance. This is when the body becomes used to the medication, and its effects are diminished. At this point, some patients will turn to escalating use or other means of misuse. A physical and/or psychological dependence could develop quickly. Physical dependence is evident when withdrawal symptoms set in once use is stopped suddenly. The Waismann Method of rapid detox offers rapid opiate detox that safely and efficiently minimizes the pain and suffering of withdrawal.

Signs of Opana Addiction

There are several tell-tale signs to look for when trying to gauge Opana addiction. Intense physical and psychological cravings for the drug are two signs. Also, physical dependence is evident if withdrawal symptoms appear once use is suddenly decreased or discontinued. Withdrawal from Opana can make patients very ill and range from flu-like symptoms to tremors, insomnia, aches, and pains. Others can include weakness, yawning, runny nose, sweating, headaches, muscle pain, twitches, irregular heartbeat, nausea, vomiting, fever and rise in blood pressure.

Continuing use of Opana despite increasingly negative or troubling consequences can constitute abuse. Other signs include a preoccupation with obtaining and consuming the drug, escalating and chronic use and intense cravings that won’t subside unless you take the drug.  If you feel you have lost control over your use of Opana, it’s likely time to seek professional help.

Opana Overdose

An Opana overdose can be accidental or intentional in nature, though most people don’t set out to harm themselves with this potent narcotic drug. An overdose can cause cardiac arrest or even death. The symptoms of an Opana overdose manifest in different ways in patients and depend on several factors. These can include how much was taken, how the body metabolizes the drug and whether it was taken in combination with other substances such as alcohol, other prescription drugs or illicit drugs.

Avoiding an Opana Overdose

Taking Opana in conjunction with some other substances can also lead to health complications. Because it is a central nervous system depressant, using it with other substances that have this effect could lead to an overdose or death. These include alcohol, sleeping pills, other narcotic pain medications, sedatives, and tranquilizers. It’s important for all patients to follow labeling instructions exactly and know risks, warnings, and possible interactions. Taking too much Opana can cause a slowed heart rate, low blood pressure, difficulty breathing, cold and clammy skin, and extreme drowsiness which can progress to coma, cardiac arrest, and even death.

Call 911 immediately in the case of a potential Opana overdose.

 


We are here to help.

We are here to help. To receive assistance or information about the Waismann Method advance rapid detox treatment for opiate dependence, please complete the form below. We will respond to you via email or telephone.
  • This field is for validation purposes and should be left unchanged.

Notice to sender: By submitting this form, I agree to be contacted by the Waismann Method, at the contact information, including phone or email, provided above. Although we use secure methods of email transmission, we cannot guarantee your email to us or our response to you will be secure. If you think you may have a medical emergency, call your doctor or 911 immediately.